Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 92, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 11, 2017, 10:11 AM EST. It took effect at Dec 12, 2017, 3:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2017, 10:11 AM EST (15:11 UTC)
- In effect from
- Dec 12, 2017, 3:00 AM EST
- Expired
- Dec 13, 2017, 3:20 AM EST
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
816 WHUS71 KCLE 111511 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1011 AM EST MON DEC 11 2017 .LOW PRESSURE WILL MOVE EAST UP THE AXIS OF LAKE ERIE MONDAY NIGHT. NORTHWEST WINDS WILL INCREASE TO GALES ACROSS THE LAKE AS THE LOW MOVES EAST OF THE REGION TUESDAY INTO TUESDAY EVENING. LEZ142>144-112315- /O.NEW.KCLE.SC.Y.0092.171212T0800Z-171213T0900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- 1011 AM EST MON DEC 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 4 AM EST WEDNESDAY. * WINDS...NORTHWEST 15 TO 25 KNOTS LATE TONIGHT, INCREASING TO 30 KNOTS WITH GUSTS TO 40 KNOTS ON TUESDAY. * WAVES...BUILDING TO 3 TO 6 FEET TUESDAY AND TUESDAY EVENING, DECREASING LATE TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ145>149-165>169-112315- /O.CON.KCLE.GL.A.0006.171212T1500Z-171213T0400Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1011 AM EST MON DEC 11 2017 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WINDS...NORTHWEST TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS. * WAVES...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$
7 follow-up statements
673 WHUS71 KCLE 112108 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 408 PM EST MON DEC 11 2017 .LOW PRESSURE WILL MOVE EAST UP THE AXIS OF LAKE ERIE TONIGHT. NORTHWEST WINDS WILL INCREASE TO GALES ACROSS THE LAKE AS THE LOW MOVES EAST OF THE REGION TUESDAY INTO TUESDAY EVENING. LEZ145>149-165>169-120515- /O.UPG.KCLE.GL.A.0006.171212T1500Z-171213T0400Z/ /O.NEW.KCLE.GL.W.0014.171212T1200Z-171213T0300Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 408 PM EST MON DEC 11 2017 ...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 7 AM TO 10 PM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST TO 35 KNOT GALES WITH GUSTS UP TO 45 KNOTS. * WAVES...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ142>144-120515- /O.CON.KCLE.SC.Y.0092.171212T0800Z-171213T0900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- 408 PM EST MON DEC 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO 4 AM EST WEDNESDAY... * WINDS...BECOMING NORTHWEST LATE TONIGHT AND INCREASING TO 30 KNOTS WITH GUSTS TO 40 KNOTS ON TUESDAY. * WAVES...3 TO 6 FEET TUESDAY AND TUESDAY EVENING...DECREASING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
880 WHUS71 KCLE 120214 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 914 PM EST MON DEC 11 2017 .LOW PRESSURE WILL MOVE EAST UP THE AXIS OF LAKE ERIE TONIGHT. NORTHWEST WINDS WILL INCREASE TO GALES ACROSS THE LAKE AS THE LOW MOVES EAST OF THE REGION TUESDAY INTO TUESDAY EVENING. LEZ145>149-165>169-121015- /O.CON.KCLE.GL.W.0014.171212T1200Z-171213T0300Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 914 PM EST MON DEC 11 2017 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM EST TUESDAY... * WINDS...NORTHWEST 25 TO 35 KNOTS WITH GUSTS UP TO 40 KNOTS. * WAVES...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ142>144-121015- /O.CON.KCLE.SC.Y.0092.171212T0800Z-171213T0900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- 914 PM EST MON DEC 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO 4 AM EST WEDNESDAY... * WINDS...NORTHWEST 20 TO 30 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
689 WHUS71 KCLE 120920 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 420 AM EST Tue Dec 12 2017 LEZ061-121730- /O.EXB.KCLE.GL.W.0014.171212T2100Z-171213T0900Z/ Lake Erie open waters from Ripley to Buffalo NY- 420 AM EST Tue Dec 12 2017 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY... The National Weather Service in Cleveland has issued a Gale Warning, which is in effect from 4 PM this afternoon to 4 AM EST Wednesday for the eastern basin of Lake Erie. * WINDS...Northwest to 35 knots with gusts up to 45 knots. * WAVES... building to 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel should remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ145>149-165>169-121730- /O.EXT.KCLE.GL.W.0014.171212T1200Z-171213T0900Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 420 AM EST Tue Dec 12 2017 ...GALE WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST WEDNESDAY... * WINDS...Northwest 25 to 35 knots with gusts up to 45 knots. * WAVES...7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel should remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ142>144-121730- /O.EXT.KCLE.SC.Y.0092.000000T0000Z-171213T1400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 420 AM EST Tue Dec 12 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST WEDNESDAY... * WINDS...Northwest 20 to 30 knots with gusts up to 40 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
641 WHUS71 KCLE 121517 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1017 AM EST Tue Dec 12 2017 LEZ145>149-165>169-122330- /O.CON.KCLE.GL.W.0014.000000T0000Z-171213T0900Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1017 AM EST Tue Dec 12 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...Northwest 25 to 35 knots with gusts up to 45 knots. * WAVES...7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel should remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ061-122330- /O.CON.KCLE.GL.W.0014.171212T2100Z-171213T0900Z/ Lake Erie open waters from Ripley to Buffalo NY- 1017 AM EST Tue Dec 12 2017 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY... * WINDS...Northwest increasing to 35 knots with gusts up to 45 knots. * WAVES...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel should remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ142>144-122330- /O.CON.KCLE.SC.Y.0092.000000T0000Z-171213T1400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 1017 AM EST Tue Dec 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... * WINDS...Northwest 20 to 30 knots with gusts up to 40 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
608 WHUS71 KCLE 122108 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 408 PM EST Tue Dec 12 2017 LEZ145>149-165>169-130515- /O.CON.KCLE.GL.W.0014.000000T0000Z-171213T0900Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 408 PM EST Tue Dec 12 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...Northwest to 35 knot gales with gusts up to 45 knots, decreasing late tonight. * WAVES...7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel should remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ061-130515- /O.CON.KCLE.GL.W.0014.000000T0000Z-171213T0900Z/ Lake Erie open waters from Ripley to Buffalo NY- 408 PM EST Tue Dec 12 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...Northwest to 35 knot gales with gusts up to 45 knots, decreasing late tonight. * WAVES...7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel should remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ142>144-130515- /O.CON.KCLE.SC.Y.0092.000000T0000Z-171213T1400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 408 PM EST Tue Dec 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... * WINDS...Northwest 20 to 30 knots with gusts up to 37 knots. * WAVES...4 to 7 feet decreasing to 2 to 4 feet Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
173 WHUS71 KCLE 130213 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 913 PM EST Tue Dec 12 2017 LEZ145>149-165>169-130900- /O.CON.KCLE.GL.W.0014.000000T0000Z-171213T0900Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 913 PM EST Tue Dec 12 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...Northwest 30 to 35 knots with gusts up to 40 knots. * WAVES...7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel should remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ061-130900- /O.CON.KCLE.GL.W.0014.000000T0000Z-171213T0900Z/ Lake Erie open waters from Ripley to Buffalo NY- 913 PM EST Tue Dec 12 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...Northwest 25 to 35 knots with gusts up to 40 knots. * WAVES...7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel should remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ142>144-131015- /O.CON.KCLE.SC.Y.0092.000000T0000Z-171213T1400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 913 PM EST Tue Dec 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... * WINDS...Northwest 20 to 30 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
205 WHUS71 KCLE 130820 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 320 AM EST Wed Dec 13 2017 LEZ145>149-131630- /O.CAN.KCLE.GL.W.0014.000000T0000Z-171213T0900Z/ /O.NEW.KCLE.SC.Y.0093.171213T0820Z-171213T2000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 320 AM EST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 3 PM EST this afternoon. The Gale Warning has been cancelled. * WINDS...West 15 to 25 knots with gusts up to 30 knots. * WAVES...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ061-165>169-130930- /O.CAN.KCLE.GL.W.0014.000000T0000Z-171213T0900Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 320 AM EST Wed Dec 13 2017 ...GALE WARNING IS CANCELLED... The National Weather Service in Cleveland has cancelled the Gale Warning. Winds have diminished to 20 to 25 knots. $$ LEZ142>144-130930- /O.CAN.KCLE.SC.Y.0092.000000T0000Z-171213T1400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 320 AM EST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds have diminished to 10 to 20 knots. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 9:48 AM EST, 23 minutes earlier.
Area forecast discussion, Dec 11, 9:48 AM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
948 AM EST Mon Dec 11 2017
.SYNOPSIS...
A clipper system will track across the lower lakes tonight dragging
an arctic front across the forecast area. Lake effect snow will
develop Tuesday and continue through Wednesday afternoon. A
second clipper will track across the area Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Snow to the east has exited with maybe just a flurry possible
through midday. To the west across MI light snow has begun to
fall. Some of this will make it into Toledo during the late
morning/early afternoon, but not last very long as this area of
precip is expected to lift northeast. Highs may be a few degrees
warmer than yesterday and will stick with the lower 30s. Will be
looking closely at the upcoming system for decisions on headline
changes/additions.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Continued the winter snow watch for the inland snowbelt through
Wednesday afternoon. Models continue in good agreement tracking
low pressure system, currently located ND/MN border, across the
lower lakes tonight forcing an arctic front across the area.
Widespread light snow will spread across the entire forecast
area tonight, with up to 2 to 4 inches possible higher
elevations of the snowbelt. Could see a lull late Tuesday
morning, but expect snow to intensify Tuesday afternoon as a
strong upper level short wave sweeps across the lake.
The short term begins Tuesday night with models in good
agreement showing low pressure in northern NY and arctic air
plunging into the region in northwest flow behind the system.
There will be ongoing lake effect snow across northeast Ohio and
northwest PA and it should continue heavy at times through the
night. Many positives including extreme instability 850mb to the
lake (BUFKIT), deep moisture and favorable dendrite growth.
Negatives include a short fetch and a quick transit time with
boundary layer flow at 40 knots. Expect a multiband event with
orographic lift a significant contributing factor. Will have
accums Tuesday night roughly 5 to 7 inches. Models pull moisture
east of the area during the morning Wednesday but overrunning
moisture ahead of next low approaching Chicago at 00Z Thursday
will be increasing from the west during the afternoon. Expect
lake effect snow to decrease through the late morning and early
afternoon as moisture moves east however lake effect may pick up
again as winds turn more westerly and moisture increases again
late afternoon. Will have roughly 2-4 inches for the day.
Wednesday night and Thursday low pressure will move east across
the area. Will have likely pops across the snowbelt and chance
pops elsewhere Wednesday night. Thursday chance to slight
chance.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
Friday through Sunday will be dominated by two system. The first
low moves east across the central lakes Friday. Enough moisture
gets into the region for chance pops north/northeast. The second
system moves east across the northern lakes Saturday pulling warmer
and drier air into the region Saturday and Sunday. Expect highs
friday 28 to 32. Highs Saturday and Sunday upper 30s to lower
40s.
&&
.AVIATION /12Z Monday THROUGH Friday/...
A trough over lake Erie will push south of the forecast area
this morning. The heaviest snow will be across the snowbelt east
of CLE. Will get a break toward daybreak.
OUTLOOK...-sn likely tonight into Tuesday morning area wide as
as an Alberta Clipper swings across the forecast area. Lake
effect snow will develop across the snowbelt East of Cle Tuesday
and continue into Wednesday night. Another Alberta CLipper is
due Thursday into Friday.
&&
.MARINE...
Will allow the small craft advisory to expire at 4am but will issue
a gale watch for Tuesday 10AM through Tuesday evening 10PM. Low
pressure will deepen as it moves east across the long axis of the
lake Monday night. Tuesday strong cold advection will spread in
behind the low as 925mb flow increases to 40 to 45 knots. With the
cold advection would expect an efficient momentum transfer so will
take winds to gales Tuesday morning and continue through Tuesday
evening. Expect small craft headlines will then be required through
Wednesday evening or so for slowly diminishing northwest flow.
Thursday through Thursday night expect winds 15 knots or below.
Friday southwest flow will increase to around 20 knots by the end of
the day.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Winter Storm Watch from 7 PM EST this evening through
Wednesday afternoon for OHZ013-014.
PA...Winter Storm Watch from 7 PM EST this evening through
Wednesday afternoon for PAZ002-003.
MARINE...Gale Watch from Tuesday morning through Tuesday evening for
LEZ145>149-165>169.
&&
SYNOPSIS...DJB
NEAR TERM...DJB/Oudeman
SHORT TERM...DJB/TK
LONG TERM...TK
AVIATION...DJB
MARINE...TKHazardous weather outlook, Dec 11, 4:15 AM EST, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 415 AM EST Mon Dec 11 2017 OHZ013-014-PAZ002-003-120915- Geauga-Ashtabula Inland-Southern Erie-Crawford- 415 AM EST Mon Dec 11 2017 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>012-017>023-027>033-036>038-047-089-PAZ001-120915- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie- 415 AM EST Mon Dec 11 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>144-162>164-120915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- 415 AM EST Mon Dec 11 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected today or tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Winds to 30 knots are possible Tuesday into Wendesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ145>149-165>169-120915- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 415 AM EST Mon Dec 11 2017 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected today or tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Gale force winds are possible on Tuesday and Tuesday evening across the central and eastern portions of the lake. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 3:55 AM EST | Gale Watch | CLE | 12 hr | |
| Dec 11, 1:42 PM EST | Lake Effect Snow Warning | CLE | Ashtabula, Geauga | 49 hr |
| Dec 11, 1:42 PM EST | Winter Weather Advisory | CLE | Ashland, Ashtabula, Cuyahoga, Erie, Geauga, Huron and 15 more | 65 hr |
| Dec 11, 4:08 PM EST | Gale Warning | CLE | 35 hr |
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.